Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 4, NWS Tallahassee, FL

February 3, 20244 counties in Florida

NWS Tallahassee, FL issued this wind advisory at Feb 3, 2024, 5:58 PM CST for 4 counties in Florida. It took effect at Feb 4, 2024, 2:04 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2024, 5:58 PM CST (23:58 UTC)
In effect from
Feb 4, 2024, 2:04 AM CST
Expired
Feb 4, 2024, 2:39 PM CST
In force
13 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS72 KTAE 032358
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
658 PM EST Sat Feb 3 2024

FLZ108-112-114-115-042100-
/O.NEW.KTAE.WI.Y.0004.240204T0900Z-240204T2100Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
658 PM EST Sat Feb 3 2024 /558 PM CST Sat Feb 3 2024/

...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 4 PM EST
/3 PM CST/ SUNDAY...

* WHAT...East winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...From 4 AM EST /3 AM CST/ to 4 PM EST /3 PM CST/ Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DVD
3 follow-up statements
010 
WWUS72 KTAE 040804
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
304 AM EST Sun Feb 4 2024

FLZ108-112-114-115-041615-
/O.EXT.KTAE.WI.Y.0004.240204T0804Z-240204T2100Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
and High Bluff
304 AM EST Sun Feb 4 2024 /204 AM CST Sun Feb 4 2024/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...South Walton, Coastal Bay, Coastal Gulf and Coastal 
  Franklin Counties.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
106 
WWUS72 KTAE 041616
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
1116 AM EST Sun Feb 4 2024

FLZ115-042100-
/O.UPG.KTAE.WI.Y.0004.000000T0000Z-240204T2100Z/
/O.NEW.KTAE.HW.W.0002.240204T1616Z-240204T1900Z/
Coastal Franklin-
Including the cities of Apalachicola, Apalachicola Airport, 
Bay City, Tilton, Creels, Hays Place, and High Bluff
1116 AM EST Sun Feb 4 2024

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Coastal Franklin County.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are likely. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

FLZ127-041900-
/O.NEW.KTAE.HW.W.0002.240204T1616Z-240204T1900Z/
Coastal Wakulla-
Including the cities of Buckhorn, Medart, Panacea, Sopchoppy, 
Port Leon, and Saint Marks
1116 AM EST Sun Feb 4 2024

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Coastal Wakulla County.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

FLZ108-112-114-042100-
/O.CON.KTAE.WI.Y.0004.000000T0000Z-240204T2100Z/
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, and Saint Joe Beach
1116 AM EST Sun Feb 4 2024 /1016 AM CST Sun Feb 4 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...South Walton, Coastal Bay and Coastal Gulf Counties.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
309 
WWUS72 KTAE 042039
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
339 PM EST Sun Feb 4 2024

FLZ108-112-114-042145-
/O.CAN.KTAE.WI.Y.0004.000000T0000Z-240204T2100Z/
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, and Saint Joe Beach
339 PM EST Sun Feb 4 2024 /239 PM CST Sun Feb 4 2024/

...WIND ADVISORY IS CANCELLED...

$$

ALZ065>069-GAZ120>126-142>144-155-050300-
/O.NEW.KTAE.WI.Y.0005.240204T2039Z-240205T0300Z/
Coffee-Dale-Henry-Geneva-Houston-Quitman-Clay-Randolph-Calhoun-
Terrell-Dougherty-Lee-Early-Miller-Baker-Seminole-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Douglasville, Blakely, Centerville,
Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Davis Park, 
Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, 
Fairchild, and Seminole State Park
339 PM EST Sun Feb 4 2024 /239 PM CST Sun Feb 4 2024/

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Alabama and southwest Georgia.

* WHEN...Until 10 PM EST /9 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ127>131-145>148-156>161-050000-
/O.NEW.KTAE.WI.Y.0005.240204T2039Z-240205T0000Z/
Worth-Turner-Tift-Ben Hill-Irwin-Mitchell-Colquitt-Cook-Berrien-
Decatur-Grady-Thomas-Brooks-Lowndes-Lanier-
Including the cities of Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Branchville, Camilla, 
Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Ausmac, 
Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, 
West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, 
Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, 
Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, 
Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, 
Lakeland, and Teeterville
339 PM EST Sun Feb 4 2024

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of south central and southwest Georgia.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Feb 3, 2:51 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 3, 2:51 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
351 PM EST Sat Feb 3 2024

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Sunday)
Issued at 324 PM EST Sat Feb 3 2024

As an upper level trough/low pressure system makes it's way across
the southeast tomorrow, we'll see the associated surface low remain
to our south, moving across our marine zones. Given that the surface
low will remain to our south, coupled with an upper level jet streak
pattern that places us on the poleward side, it's expected that our
inland areas remain on the cool side. This means we'll see
overrunning of cooler/drier northeast to easterly air at the surface
by warmer moist air aloft. This will limit our instability across
the area to a confined corner of the region, that being the SE
Florida Big Bend. A small window exists tomorrow afternoon to see
dew points creep up just enough to maybe squeeze out a few lightning
strikes via weak instability. Otherwise, the rest of the region
should expect light to moderate stratiform rain as isentropic ascent
leads to overrunning. Brief periods may lead to heavy precip, but
accumulated amounts aren't expected to be a concern. It will be
windy tomorrow as a tight pressure gradient makes it's way across
the region with the center of the low pressure system.

Expect daytime highs generally in the upper 50s to mid 60s with
overnight lows generally in the upper 40s to mid 50s.

&&

.SHORT TERM...
(Sunday night through Monday night)
Issued at 324 PM EST Sat Feb 3 2024

Very moist air mass remains in place as weak low pressure along an
occluded front remains nearby Sunday night. Cannot rule lingering
thunder in our Georgia counties early Sun night, but the trend will
be for precip to decrease in this area into the Florida Big Bend,
as drier air advects into the mid and upper levels. Further west,
additional wrap-around showers are possible into Southeast Alabama
and FL Panhandle. Given the saturated lower kilometer or so, expect
fog and drizzle to develop Sunday night. In particular, potential
for areas of fog is increasing in Southwest GA into the FL Big
Bend, where a more stout low-level inversion is modeled. All of
this detail has been incorporated into the weather grids given the
favorable pattern for fog/drizzle on Sunday night.

Fog and drizzle should slowly subside Monday morning as the low-
levels gradually dry and mix out with north flow getting underway.
Meanwhile, closed low/cold pool aloft swings through on Monday w/
considerable cloudiness and continued shower chances, which will
favor the FL counties. Instability should limit thunder potential
but cannot rule out a rumble, mainly during the afternoon in the
FL Big Bend, given steep mid-level lapse rates. Temperatures will
average a few degrees below normal, with brisk north winds gusting
around 20 to 25 mph on Monday.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 324 PM EST Sat Feb 3 2024

High pressure builds into the region through midweek with a dry
air mass in place. Highs near average in the 60s climb into the
70s on Fri/Saturday as WAA gets underway within southwest flow.
Prior to that, a couple chilly mornings are on Wed/Thu with lows
forecast well into the 30s, which is below guidance given setup
for favorable longwave/radiational cooling. Next front slowly
approaches late in the week, with increasing cloudiness Friday
and increasing precip chances on Saturday. This looks to be
the beginning of a wet pattern going into the following week.

&&

.AVIATION...
(18Z TAFS)
Issued at 324 PM EST Sat Feb 3 2024

VFR conditions are expected through tonight with conditions
beginning to deteriorate late overnight, a few hours prior to
daybreak, as a low pressure system approaches. All terminals are
expected to be impacted by elevated winds and prevailing RA.

&&

.MARINE...
Issued at 324 PM EST Sat Feb 3 2024

A complex low pressure system will move through the coastal waters
late this weekend into early next week. A gale warning remains in
effect tonight into Sunday for the waters west of the Ochlockonee
River, while a Small Craft Advisory is in effect for the waters to
the east. Wave heights across the offshore waters up to around 8
feet. A brief respite from wind Sunday night into Monday morning,
while seas remain elevated, with the return of advisory conditions
likely Monday afternoon into Tuesday morning. High pressure then
builds into the coastal waters for midweek, with light winds, and
the return of more tranquil boating conditions Tuesday Night into
Wednesday.

&&

.FIRE WEATHER...
Issued at 324 PM EST Sat Feb 3 2024

Widespread rain is expected tomorrow as a low pressure system looks
to move across the region. Dispersions are also expected to be good
over the next few days. Thus, there are currently no fire weather
concerns.

&&

.HYDROLOGY...
Issued at 324 PM EST Sat Feb 3 2024

The main concerns are rainfall tonight into Sunday and coastal
flood potential Sunday afternoon into Sunday night. Widespread
rainfall around 1 to 2 inches is expected, with localized 3
inch amounts. This should be no problem given the high flash
flood guidance, so nuisance poor drainage flooding will be
the primary impact.

For the coastal flood potential, there is a window late Sunday
morning into the early evening where a southerly low-level jet
will pile water along the coast from Franklin County eastward,
ahead of the high tide which is from roughly 8-9 PM EST along
the gulf coast. Deterministic guidance is mainly below flood
and has trended down, while probabilistic guidance indicates
a reasonable worst case of lower end minor coastal flooding,
mainly from Wakulla County southward to Dixie County with the
Sunday evening high tide. For now, no coastal flood advisory
is planned, but this will continue to be evaluated.

Looking ahead, a frontal boundary may stall near the area
next weekend into the following week, with a risk of heavy
precipitation.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   72  54  64  48 /   0  70 100  40
Panama City   69  55  65  48 /   0  90  90  40
Dothan        69  49  58  46 /   0  90 100  60
Albany        69  49  57  47 /   0  40 100  70
Valdosta      72  51  64  49 /   0  30 100  50
Cross City    71  54  68  50 /   0  20 100  20
Apalachicola  63  55  65  49 /   0  90  90  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 AM to 7 PM EST Sunday for GMZ730-765.

     Gale Warning from midnight tonight to noon CST Sunday for GMZ750-
     752-770-772.

     Gale Warning from 7 AM to 7 PM EST Sunday for GMZ755-775.

&&

NEAR TERM...Oliver
SHORT TERM...LF
LONG TERM....LF
AVIATION...Oliver
MARINE...LF
FIRE WEATHER...Oliver
HYDROLOGY...LF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:38 AM CSTGale WarningTAE35 hr
Feb 3, 3:38 AM CSTSmall Craft AdvisoryTAE44 hr
Feb 3, 3:40 AM CSTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 6 more4 hr
Feb 3, 5:58 PM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton54 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.